Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Going to get a rhinoplasty, taken Oxycodone. If I notify my doctor tomorrow, will the surgery need to be postponed?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3390 Questions
hey, i should have asked a follow up question because i already paid for one today. But i am getting a rhinoplasty on thursday, and have taken 60mg of oxycodone in the last 2 days. If i notify my doctor tomorrow (wednesday) will the surgery need to be postponed? or will he be able to take the necessary precautions in that short of time?
Posted Tue, 10 Jul 2012 in Ear, Nose and Throat Problems
Answered by Dr. Raju A.T 18 minutes later

Thanks for your query,

Oxycodone and related compounds have short duration stay in the body.The half life is around 3 to 4 hours and most of the drug is washed out from the body within a day.

I would not think of postponing the surgery would be needed.Also if necessary an antidote like Nalaxone is also available , but I do not consider there is need for it either.

Need not worry a two day dosage is not harmful and do not hinder any system functions so as to affect the surgery and its outcome.

Wish you good health.


Above answer was peer-reviewed by
Follow-up: Going to get a rhinoplasty, taken Oxycodone. If I notify my doctor tomorrow, will the surgery need to be postponed? 12 hours later
will i need to notify my doctor? i dont necessarily have a prescription for it, my friend does and i was in pain so i took two and a half pills. If i dont notify my doctor, will i die on the table tomorrow?
Answered by Dr. Raju A.T 9 hours later

Thanks for writing back.

Yes, you may need to notify your doctor , though there is no much need for any intervention over that.

No, there is no life threatening risk if you do not inform the doctor and go for surgery.

Need not worry.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor